Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A canonical subspace of $ H\sp *(B{\rm O})$ and its application to bordism

Author: Errol Pomerance
Journal: Trans. Amer. Math. Soc. 309 (1988), 659-670
MSC: Primary 57R75
MathSciNet review: 961606
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A particularly nice canonical subspace of $ {H^{\ast}}(BO)$ is defined. The bordism class of a map $ f:X \to Y$, where $ X$ and $ Y$ are compact, closed manifolds, can be determined by the characteristic numbers corresponding to elements of this subspace, and these numbers can be easily calculated. As an application, we study the "fixed-point manifold" of a parameter family of self-maps $ F:M \times X \to X$, thus refining to bordism the usual homological analysis of the diagonal which is the basis of the standard Lefschetz fixed point theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R75

Retrieve articles in all journals with MSC: 57R75

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society